MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 50 MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 50 MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 482317550
Medical Device Problem Codes Use of Device Problem (1670); Device Handling Problem (3265)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; screw had bad threading inside tulip of 7.5mm x 50mm screw.Update (b)(6) 2016): the threading would not allow the polyaxial screwdriver to thread into the tulip.Another screw was tried, and was successful.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment; results: the returned screw was threaded on the end of a test xia 3 polyaxial screwdriver with no issues.A test blocker was then threaded into the tulip head.No issues were found during testing.The screwdriver and blocker were both able to be threaded and unthreaded with no issues.The device worked as expected.It is possible the user did not have the screw seated on the screwdriver properly causing it to not thread correctly.Conclusion: the most likely cause of the event is user error.
 
Event or Problem Description
It was reported that; screw had bad threading inside tulip of 7.5mm x 50mm screw.Update (1-may-2016): the threading would not allow the polyaxial screwdriver to thread into the tulip.Another screw was tried, and was successful.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 50 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5691236
Report Number3005525032-2016-00061
Device Sequence Number10858952
Product Code MNH
UDI-Device Identifier04546540562364
UDI-Public(01)04546540562364
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482317550
Device Lot NumberB03610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/01/2016
Supplement Report FDA Received Date09/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR